Absolutely gutted!!!!

I have just returned from a NHS endo appointment and the refuse point blank to give me. Prescription of T3 as with my GP!! They said they do NOT give T3 on Nhs as my readings are "normal" T3 4.8! I had a medicheck a blood test and they recommended I increase my T3 to get rid of my weight gain, tiredness and brain fog. Where can I get T3 privately as the Nhs are NOT going to help me. I'm on 150mg levo. Please help!!! 😒😒

Skip

Featured Content

Living with a thyroid disease?

Connect with people like you to get support, advice and tips towards improving your health.

Get started

Featured by HealthUnlocked

25 Replies

oldest β€’ newest
  • I feel for you, I'm in the same boat. Doctors are bloody useless. I'm after the same info, good luck ☺

  • Can you post your recent resultsand ranges. It's easier to comment then.

  • My last results were.....

    TSH 2.58 (0.27-4.20)

    Free thyroxine 10.78 (12.00-22.00)

    Total thyroxine T4 68.8 (59.00-154.00)

    Free T3 2.88 (3.10-6.80)

    Thyroglobulin antibody 13.870 (0.00-115.00)

    Thyroid peroxidase antibodies 68.93 (0.00-34.00)

    Ferritin 220.5 (13.00-150.00)

    Not taking iron supplements but taking vit d, b12, selenium and omega 3 supplements

    What Are u thoughts ? 😌

  • You are extremely under-medicated. But, it's not just your FT3 that is low, it's also your FT4. Both are below range. Which is rather unusual on 150 mcg levo.

    How do you take your levo? On an empty stomach, leaving one hour before eating or drinking anything but water? Two hours before other supplements or medication? Four hours before vit D, iron or calcium?

    I don't see any evidence of a conversion problem. If you got your T4 to a decent level, your T3 should come up with it. But, if you have an absorption problem, T3 wouldn't help you, either.

  • Grey goose

    Take 150mg levo first thing in morning over an hour before I eat or drink anything! Vit supplements I take at lunch time and magnesium at night as was previously advised.

    As u say I'm extremely under medicated perhaps I should increase to 175mg levo?

  • Worried why antibodies and ferritin are high. Do suffer with dermatitis and gluten bloating. May be this?

  • Keeley1970 Sorry about this but I'm going to use your results as an example of the kind of thing that happens to thyroid patients for Jeromexx who is a journalist wanting to know more about thyroid problems.

    Jeromexx, the results provided by Keeley1970 above, and the response she has had, is typical of the lack of care we get from the NHS.

    Her TSH is in range. So she is told that her results are fine.

    But her Free T4 is below the reference range and so is her Free T3.

    One of the types of antibodies is positive, and yet I would guess the doctor has dismissed this information as irrelevant. Doctors give no advice on how to reduce antibodies because they really believe they cause no symptoms and no harm. But thyroid antibodies destroy the thyroid. Doctors just sit on their arses and wait for it to be destroyed before they think it matters. And destruction can take many years.

    The high ferritin (iron stores) is almost certainly indicative of inflammation somewhere in the body. A good doctor would pay attention to this and check for other conditions - at the very least a symptom check. It might give clues to where the inflammation is.

    Keeley1970, I think you need to find a new GP. The one you have and the endo you've been referred to are useless and callous.

    Write an email (not a private message) to Louise Roberts (who works for Thyroid UK) and ask her to send you the list of good doctors and endos. Some of them are private and some are NHS. If any of them are close to you, you could ask a new GP to send you for a second opinion about your results. It would have to be at a different hospital to the endo you've just seen though. Whatever rules your endo was following will be the same rules for all of the endos at the hospital.

    To contact Louise her email address is louise.roberts@thyroiduk.org.uk

  • 😭😭😭😭Omg!! Some Is on my corner !!! Thank so much!! The Nhs make me feel like a hypochondriac!! U have reassured me I'm not going mad. Please can u let me know any outcome. πŸ˜πŸ˜„

  • I would also like to add, for the benefit of both Keeley1970 and Jeromexx, that those results, compared to the dose she's taking, demonstrate a problem with absorption. The doctor should be investigating both stomach acid and the gut - could be Coeliac, leaky gut, whatever. But, the odds are, he won't do anything, just - if she's lucky - increase her levo.

    If she complains of acid reflux, or digestion problems, he will just give her PPIs, without any investigation into the problem. However, hypos often have low stomach acid, rather than high stomach acid, so PPIs just make the problem worse. He will also leave her on PPIs for years, when they should just be a short-term measure. If she asks about low stomach acid, he will probably just laugh at her and tell her there's no such thing.

    However, Keeley1970, there is such a thing, and I think it's probably your problem. You should try the home test at the end of this article, because if you do have low stomach acid, there are things you can do for yourself, without involving your doctor :

    scdlifestyle.com/2012/03/3-...

    Hope nobody minded me jumping in there. :)

  • Thanks great advice. Please jump in I'm writing every bit of advice given. I will definitely look into this test! πŸ‘πŸ»

  • :D

  • If the vitamins and minerals are optimal it may help the conversion of T4 into T3 - and for your to feel well too :-) Have just been reading your earlier posts where you have received good advice. Clutter suggested you increased your Levo. You seem fixated on T3 for some reason. Did you follow up on the advice for a full Iron Panel due to your raised Ferritin ? Having optimal B12 - Folate and VitD can help you to feel so much better.

    How do you take your Levo ? Are you taking any other meds that could be affecting absorption.

  • Hi yes going to endo to see why the ferritin is high. (As soon as I can get an appointment that is! πŸ˜‚) I'm worried the T3 is low and also worried if I go higher with levo I will get palpitations. I'm now taking vit d, selenium, b12 and omeg3 as levels were...

    B12 167 (140-724)

    Folate 4.91(3.89-24.80)

    Vit d 47.37 (50.00-200.00)

    So do u think I need to forget about getting T3 then?

  • You can have an Iron Profile done with your GP. How much VitD and B12 are you taking ? I would suggest at least 5000 mcg of Jarrow Methylcobalamin lozenges - kept under the tongue. Also a GOOD B complex to keep all the B's in balance and to improve your Folate - which needs to be halfway in range. Same with VitD - 5000 IU's daily and retest at the end of the summer so you can prepare for winter.

    As I said in my earlier post - improve your vitamins and minerals and you could improve your thyroid levels too. I have noticed it happening with other members.

    b12deficiency.info/signs-an...

    Everything you need to know about B12 - and its is possibly the LOW B12 that is causing the palpitations when you try to raise the dose. Check the above link. This is why everything that has been mentioned - B12 - VitD - Folate need to be optimal for the thyroid meds to work.

    High Ferritin can suggest inflammation somewhere in the body - do you have any gut issues ? Maybe type Ferritin into the Search Box here on the Forum and see what pops up. Also Read Related Posts - scroll down and down if you are on a phone :-)

  • Marz

    Taking vit b12 1000ug

    B complex 100mg

    Vit d 5000iu

    Udos oil 3.6.9 blend Omega fatty acids

    150mg levo

    And just bought magnesium to take at night

  • If you are using the Jarrow B12 - it may be a good idea to buy the 5000 mcg next time :-)

    Have you read up on the Iron Tests ?

    Gut issues ? Related Posts ? Scroll down if you are on a phone ....

  • Do get bloating when I eat gluten and have dermatitis on scalp.

  • Have you tried being gluten free ? I remember my itchy scalp before diagnosis and during the early days of treatment. All linked methinks 😊

  • Marz

    I think yes my plan of action for the next few months is raise my levo by 25mg (making it 175mg per day) go gluten free and take all the supplements advised and get retested in 3 months. SURELY I will feel a difference after doing that!! Feel so let down by doctor need to treat myself from now on!! 😁

  • Absolutely :-) Everyone here will help/guide you to wellness ...

  • Thank god for u all!! Such a relief πŸ˜€πŸ‘x

  • Very undermedicated so need to increase meds. You must be feeling dreadful. Get you minerals and bits supplemented as well as that will help but it doesn't happen overnight.

  • Silverfox6

    So increase levo? Taking vit supplements now in high doses so hope that helps. Take my levo early morn an hour before ear or drink anything. Will increasing levo give me palpitations?

  • Only if your B12 and folate are low. T3 would also give you palpitations if you didn't have good levels of everything :-)

  • Sorry guys to hassle u all again but just got my magnesium. It says 2 tabs twice a day (2 x tabs = 200mg) is this a good dose to be taking to help me improve symptoms? πŸ˜€

You may also like...